I had been experiencing mild dizzy spells and had an mri with the results as follows: Age-appropriate atrophy and scattered areas of chronic ischemic microangiopathic change with minimal sinus disease. No acute intracranial abnormality. What does all of this mean exactly?
Hello dear and welcome to the medhelp forum. Your MRI shows age related atrophy changes that could be limited to temporal and parietal lobes depending on whether you have suggestion of alzheimer’s disease, frontal and temporal lobes in frontotemporal lobar degeneration, and global atrophy if there is vascular dementia. These need to be clinically correlated if you have any senile cognitive changes. Micro vascular ischemic changes in brain are non-specific and may represent changes in the white matter if you have risk factors like hypertension, diabetes and elevated cholesterol clinically. Migraine headaches and inflammatory conditions can also be responsible. The dizziness that you are having could be due to hypertension, mild sinusitis changes on MRI if you have clinical symptoms, which could indirectly affect the inner ear. Senile vertigo due to intracranial atherosclerosis could be causing dizziness and you would require prescribed medication to treat. You need to consult a neurologist for detailed evaluation and clinical correlation. Control of these systemic risk factors, addition of aspirin or clopidogrel could decrease the risk of any strokes if you have these risk factors. Wish you all the best.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.